Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes pain and tightness in the shoulder after receiving a flu shot?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5770 Questions
Question
5 weeks after receiving a flu shot my shoulder is still very tight and painful enough to cause me to lose sleep at night. I must get up and exercise my shoulder in order to get any relief. In the day when I am using my arm and shoulder,not much problem. Still I must exercise the shoulder to maintain range of motion. The pain seems to be leaving but very slowly. I can soak up a lot of pain but after this amount of time it should be gone. I have never had any problem with any shots in the past. What could have gone wrong?
Tue, 15 May 2018 in Lump
 
 
Answered by Dr. Grzegorz Stanko 48 minutes later
Brief Answer:
Ultrasound should be done.

Detailed Answer:
Hello,

Thank you for the query.

Such symptoms can indicate soft tissues inflammation, an abscess or veinous thrombosis. You are right that it's lasting too long.

I suggest you to have veins Doppler ultrasound of your arm and soft tissues ultrasound. Based on the results, it may require some additional treatment.

Hope this helps. Feel free to ask further.

Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor